Prolia-NAUSEA-SIDE EFFECTS.: Hi, I would be so... - Bone Health

Bone Health

3,876 members1,631 posts

Prolia-NAUSEA-SIDE EFFECTS.

Sunseaandsand profile image

Hi, I would be so intetested to hear from others who are currently experiencing side effects of Prolia.

I have only had one injection so far which was 4 and a half months ago.

I have gone through a number of side effects since having it.

Some have continued others have come and gone, I am particularly interested in anyone's comments on Nausea, bowel issues, weight loss and anxiety.

Although any side effects from others would be good to hear about.I need to be sure that the Prolia is responsible for what I am experiencing.

15 Replies

I had increased pain in arms, thoracic back pain, some hair loss, mouth ulcers, heartburn & oesophageal problems, stomach pains which peaked around the 4th month. Now 8 mths post injection and still have pain in shoulders arm ( pressure on a cervical nerve diagnosed by MRI) Thoracic pain (MRI showed no fractures) All other problems have stopped!

Have stopped after 1 & only Prolia.

Hi I have had swelling and soreness at the injection site, (my stomach) Constipation, Pain in shin bones, ankle bones, lower leg muscles, back muscles,spasms in my feet.

Mouth ulcers, hoarsness,earache,sorethroat,pain in hip, pain in groin, Nausea and weight loss.

I also began to suffer with anxiety.

Some of these symptoms have now passed and some I am still experiencing.

I have also got dry skin and hair that I never had before the injection.

Recently I have developed bad pain in my tailbone my go does not know if this is a fracture.

I've not been offered an X ray of the area.

The nausea at the moment is still a big problem for me especially in a morning.

I am pleased to hear that your symptoms mostly have gone, and hope that the pains you are still having eventually clear up without being left with any problems.

Let me know how you go on.

Are you on any other treatment for the bones now?

I will get in touch when I find out what I will be doing regarding treatment.

Hi Sunseandsand - forgot I also had coccyx pain but that has gone!

My GP still feels prolia is the way to go but ok’d me stopping as having some dental work done. I was only just in osteoporotic range in hip so hoping can improve for next dexa in 18mths time! Doing weights program for strong bones, Pilates and gym classes. Taking algaecal, vit D, vit K.

My t score was -2.6 spine, osteopenia spine.

sweetsusie profile image
sweetsusie in reply to Siamang

Good for you!!

Please research the awful side effects you can get with any of these bone meds, but especially Prolia! They are life altering and can leave you much worse off than having osteoporosis...

Hi sweetsusie, read my journey with Osteoporosis I think you will find it interesting.

I so feel for you - what a nightmare of a journey. Prolia would seem to compound problem. How old were you when first diagnosed?

This site has heaps of articles worth reading.

Hi Siamang

Lovely to hear from you.

I was diagnosed when I was 49 years old and my hips were -2.4 and spine -2.7.

At that stage they did not have anything to compare it with so I was not treated.

I began treatment 2 years later after my follow up scan.

You said while on Prolia you had stomach issues can you remember what they were.

I have had that many side effects some as I have said came and went.

Because they were all new symptoms I knew they were from the Prolia.

I saw the doctor yesterday because I have been having all this pain in ribs and a feeling of movement.I have lost weight which for me is a bad thing.

On a previous visit to my GP he ordered blood tests all came back fine.So he arranged for me to have ultra sound .

Saw a different doctor yesterday who examined me well asked if I had fallen regarding the tailbone which I have not.

Told me there is inflammation of the right rib.

The wait for the ultrasound is 6weeks of which I have waited 2 of.

Strangely after seeing the doctor in the morning I had a phone call from the hospital asking me to go for the test today.

I had to decline owing to having 2 other appointments so they offered me Friday which I accepted.

I think you will do well for the time being with what you have decided to do about your own situation.

You will be able to review it after your next scan.

I will be putting more posts on so please keep in touch.

Re the stomach - it was strange pains and changing bowel pattern but all fine now!

I can't wait to get the Prolia out of my system!!

Thanks for your quick reply.

Thank you all for your comments it help me alot only had one injection of Prolia. Never again felt so terrible . Now I know I'm not imagine it because u get so many side affects thats how you feel. After the five months have gone I hope all the side effect have too.

All the best to you all thanks for sharing as its helping others

thanks Goatmilk

Thank you for your really nice reply.

Yes it is good to be able to be in touch with others who are on the same treatments and be able to relate to each other's problems.

For some reason the Doctors and nurses do not want to relate our side effects to the treatments they are eager to put us on.

Hi, I just happened to see your post as I was looking through what other posts you had made. Regarding Prolia, if you didnt already know, the FDA gave out a warning on January 2019 that this drug has to be a lifetime commitment as leaving it off can lead to rebound fractures. There is a Prolia group on facebook and some of the stories are horrific. One lady has had 8 fractures since leaving it off for example. If it were me, I would just stick to only having the one which should do no harm as far as rebound fractures. I was offered it but I didnt like the side effects anyway and also I have Hashimotos and I dont think it would have helped an auto immune situation.

Just read your reply.Thanks so much. I have already decided not to continue with it.

Waiting now to hear back from the hospital about what to do next.

Just started the injection a month ago and yes I do have occasional nausea and indigestion. I read on a site that women over 60 might have nausea if using it under a month so am not concerned.

You may also like...